Couldn't find what you looking for?

TRY OUR SEARCH!

I have just been informed that mother tried to overdose herslrf with 14 of these tablets last night, she wont let me phone the hospital and said if i do she wont let them in if they come( I live quite a distance from her bu iam going this afternnon) Just wondering if anyone can give me any info on this drug and if it could of caused any damage

Loading...

Tricyclic antidepressant overdose is a significant cause of fatal drug poisoning. The severe morbidity and mortality associated with these drugs is well documented due to their cardiovascular and neurological toxicity. Additionally, it is a serious problem in the pediatric population due to their inherent toxicity and the availability of these in the home when prescribed for bed wetting and depression.

A number of treatments are effective in a TCA overdose.

An overdose on TCA is especially fatal as they are rapidly absorbed from GI tract in the alkaline conditions of the small intestines. As a result, toxicity often becomes apparent in the first hour after an overdose.

Many of the inital signs are those associated to the anticholinergic effects of TCAs such as dry mouth, blurred Vision, urinary retention, constipation, dizziness and emesis (or vomiting). Due to the location of norepinephrine receptors all over the body, many physical signs are also associated with a TCA overdose:

1. Anticholinergic effects: Altered mental status (agitation, confusion, lethargy), Resting sinus tachycardia, Dry mucous membranes, Mydriasis (pupil dilation), Fever
2. Cardiac effects: Hypertension (early and transient, should not be treated), Tachycardia, Orthostasis and hypotension, Arrhythmias (including ventricular tachycardia and ventricular fibrillation, most serious consequence)/ECG changes (prolonged QRS, QT and PR intervals)
3. Central nervous system effects: Coma, Seizure, Myoclonic twitches/tremor, Hyperreflexia
4. Pulmonary effects: Hypoventilation resulting from CNS depression
5. Gastrointestinal tract effects - Decreased or absent bowel sounds


Due to no specified TCA antagonist, treatment for an overdose consists of a gastric lavage or activated charcoal, depending on how the overdose has progressed. If the overdose is with an especially high concentration of TCAs, then haemodialysis may be required.
Reply

Loading...

thanks for that, she seems fine in herself then only effect seems to be she has only passed water once today when she is usually back and forth. I have now found out they were 10mg tablets and she took 14 of them so 40mg i have read somewhere else you need to take in excess of 750mg before you really need to worry, not that im not worried alreay please dont take my meaning as that
Reply

Loading...

If she took 14 and they were 10mg she would have had 140mg not 40mg,she obviously needs help try and talk to her into going to Dr or if you can speak to Dr and tell him.
Reply

Loading...